Korean J. Math. Vol. 32 No. 2 (2024) pp.229-243
DOI: https://doi.org/10.11568/kjm.2024.32.2.229

On the weakened hypotheses-based generalizations of the Enestr\"{o}m-Kakeya theorem

Main Article Content

Shahbaz Mir
Abdul Liman


According to the well-known Enestr\"{o}m-Kakeya Theorem, all the zeros of a polynomial $P(z)=\sum\limits_{s=0}^{n}a_sz^s$ of degree $n$ with real coefficients satisfying $a_n\geq a_{n-1}\geq\cdots\geq a_1\geq a_0>0$ lie in the complex plane $|z|\leq1.$ We provide comparable results with hypotheses relating to the real and imaginary parts of the coefficients as well as the coefficients' moduli in response to recent findings about an Enestr\"{o}m-Kakeya ``type" condition on real coefficients. Our findings so broadly extend the other previous findings.

Article Details


[1] Aziz, A. and Zargar, B. A., Bounds for the zeros of a polynomial with restricted coefficients, Applied Mathematics, 3 (2012), 30–33. http://dx.doi.org/10.4236/am.2012.31005 Google Scholar

[2] Chan, T. and Malik, M., On Erd ̈os-Lax Theorem, Proceedings of the Indian Academy of Science, 250 (1983), 191–193. Google Scholar

[3] Enestr ̈om, G., H ̈arledning af en allm ̈an formel f ̈or antalet pension ̈arer, som vid en godtyeklig tidpunkt f ̈orefinnas inom en sluten pensionslcassa, O ̈vfers. Vetensk.-Akad. F ́orhh., 50 (1983), 405–415. Google Scholar

[4] Gardner, R. and Govil, N. K., On the Location of the Zeros of a Polynomial, Journal of Approximation Theory, 78 (1994), 286–292. Google Scholar

[5] Gardner, R. and Govil, N. K., The Enestr ̈om-Kakeya Theorem and Some of Its Generalizations, Current Topics in Pure and Computational Complex Analysis, S. Joshi, M. Dorff, and I. Lahiri, New Delhi: Springer-Verlag (2014), 171-200. https://faculty.etsu.edu/gardnerr/pubs/GardnerGovilF.pdf Google Scholar

[6] Govil,N.K.andRahman,Q.I.,OntheEnestr ̈om–KakeyaTheorem,TˆohokuMath.J.20 (1968), 126–136. Google Scholar

[7] Joyal, A. ; Labelle, G. and Rahman, Q. I., On the Location of Zeros of Polynomials., Canadian Mathematical Bulletin 10(1) (1967), 53–63. Google Scholar

[8] Kakeya, S., On the limits of the roots of an algebraic equation with positive coefficient, Tˆohoku Math. J. 2 (1912-1913), 140–142. Google Scholar

[9] Shah, M. A.; Swroop, R.; Sofi, H. M. and Nisar, I., A generalisation of Enestr ̈om–Kakeya Theorem and a zero free region of a polynomial. Journal of Applied Mathematics and Physics, 9(2021), 1271–1277. https://doi.org/10.4236/jamp.2021.96087 Google Scholar

[10] Marden, M., Geometry of Polynomials., Math. Surveys, No. 3, Amer. Math. Soc. Google Scholar